Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 85, NWS Springfield, MO

December 18, 2021Shannon County, Missouri

NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 9:01 PM CST for Shannon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 9:01 PM CST (03:01 UTC)
Expired
Dec 19, 2021, 8:50 AM CST
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Shannon County, MO

The radar

The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WGUS43 KSGF 190301
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
901 PM CST Sat Dec 18 2021

MOC203-191500-
/O.NEW.KSGF.FA.W.0085.211219T0301Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
901 PM CST Sat Dec 18 2021

...FLOOD WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of south central Missouri, including the 
  following county, Shannon.

* WHEN...Until 900 AM CST Sunday.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. The Current 
  River in eastern Shannon County remains flooded.

* ADDITIONAL DETAILS...
  - At 857 PM CST, Gauge on the Current River above Powder Mill
    remains flooded.
  - Some locations that will experience flooding include areas
    along the Current River in eastern Shannon County.

  - Http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3702 9122 3701 9131 3727 9133 3726 9116
      3725 9116 3725 9112 3720 9113 3720 9109
      3718 9109 3718 9107 3716 9107 3717 9103
      3714 9104 3714 9102 3710 9102 3709 9107
      3708 9111 3709 9122


$$

DSA
1 follow-up statement
035 
WGUS83 KSGF 191450
FLSSGF

Flood Statement
National Weather Service Springfield MO
850 AM CST Sun Dec 19 2021

MOC203-191500-
/O.CAN.KSGF.FA.W.0085.000000T0000Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
850 AM CST Sun Dec 19 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for a portion of south central 
Missouri, including the following county, Shannon.

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3702 9122 3701 9131 3727 9133 3726 9116
      3725 9116 3725 9112 3720 9113 3720 9109
      3718 9109 3718 9107 3716 9107 3717 9103
      3714 9104 3714 9102 3710 9102 3709 9107
      3708 9111 3709 9122


$$

DC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 18, 6:01 PM CST, 3 hours earlier.

Area forecast discussion, Dec 18, 6:01 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Springfield MO
601 PM CST Sat Dec 18 2021

Key Messages:

1. Dangerous residual flooding.

2. Chilly nights on tap.

3. Dry through the next 7 days and probably through the end of
the month.

.SHORT TERM...(This evening through Sunday)

Impressive flooding was ongoing across the eastern Ozarks this
afternoon as 2 to 6 inches of widespread rainfall forced numerous
streams, creeks, and rivers to flood roadways across the region.
Flood warnings have been extended through 9pm this evening.

For tonight, temperatures will drop into the upper teens and low
20s for most locations. North breezes will persist at around 5 to
10 mph.

Light southerly winds will return on Sunday as split flow evolves
across the nations midsection. Temperatures will remain chilly
with highs only warming into the low to mid 40s.

.LONG TERM...(Monday through Saturday)

A closed off upper level low pressure system will track across the
deep south Monday through Wednesday, forcing a dry continental
airmass well through the Yucatan Peninsula. This will eliminate
any precipitation chances for the Ozarks at least through the end
of the month.

Fast zonal flow through the rest of the week will also contribute
in several days of dry weather. A series of weak frontal systems
will swing through the Ozarks next work week. There will be little
moisture available for precipitation. An overall warming trend is
expected, with highs reaching the 60s on a daily basis from
Thursday through Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 552 PM CST Sat Dec 18 2021

KSGF/KJLN/KBBG tafs: MVFR ceilings persist over eastern KS/western
MO and expect they will gradually scatter out with high pressure
moving in from the west. Will monitor timing with guidance varying
on how fast the clouds break up. North-northwest winds will
diminish.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSA
Hazardous weather outlook, Dec 18, 1:33 PM CST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
133 PM CST Sat Dec 18 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
133 PM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 8:54 PM CSTAreal Flood WarningSGFOregon12 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.